High blood pressure and migraines

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jko
New Member


Date Joined Jun 2007
Total Posts : 14
   Posted 7/23/2007 5:51 AM (GMT -7)   
sad   My migraines increased when my doctor put me on Femara.  Femara is an estrogen inhibitor given to women who have had breast cancer that have a tumor(s) fed by estrogen/progestrone. 
 
When my migraines started getting worse (1 to 2 a week lasting 2 to 3 days each) my blood pressure started to be higher.  The doctor had me keep a log about 3x a day of my blood pressure.  Finally when the blood pressure reached 180/104 at his office, he started prescribing medication for beta blockers.  I haven't had much luck in the past with beta blockers and haven't had much luck with them this past four weeks.  Topamax made me sick, dizzy, increased the migraines' severity.  I did not feel safe driving a car.  I felt like a blubbering idiot.  He then put me on Toprol which increased my blood pressure to a frightening 180/108 (not a typo).  I also developed a skin non-itching rash above my right ankle.  I was nauseated and had a really bad headache.  This was after only 2 days on Toprol.  So went off the Toprol.  The doc then prescibed lisprinopril-HCDZ.  I looked those meds up on Drugs.com.  After seeing all the side effects and the fact that it would alter my thyroid test plus created worse symptoms that I was already experiencing on the Femara, I said no more blood pressure meds.
 
This weekend I ended up in the ER with blood pressure of 225/125.  Had one terrific headache as well.  By the time we got to the ER my blood pressure was 213/117. 
 
Has anyone else had problems with blood pressure with or without migraines or am I the lone ranger?
 
Thanks much.
 
  Hugs, Hope and Prayers,
  jko


baseballmomof3
Regular Member


Date Joined Apr 2007
Total Posts : 189
   Posted 7/23/2007 6:54 AM (GMT -7)   

jko, I only run a high BP when I have a kidney stone or have a migraine.  When I end up in the ER with a migraine, my pressure is usually somewhere around 200/100 (give or take a few points).  Once my pain is under control, my BP returns to normal.  I do take Verapamil (beta blocker) which I suspect helps my BP overall.  When I have a kidney stone, my BP tends to be high (not as high as with a migraine unless my pain is severe) but the difference is, my BP will stay high for a couple of months after I am rid of my stone.  I am completely convinced that the stone affects my kidneys which in turn, affects my BP.  The urologist looks at me like I am crazy when I ask about this but it makes sense to me.  Your kidneys have a lot to do with BP so when they are disturbed (i.e. a stone) why wouldn't that affect your BP?

Anyway, if your BP is consistantly 140/90 or higher, you should be treated for high BP (migraines or no migraines).  The new standards say that instead of this number being borderline (which historically, it was treated as borderline), it is now treated as hypertension.  Please ask your doctor to find a hypertensive med that you can take.  The research now shows that living with a elevated BP increases your risk significantly for all sorts of bad things.

 


DX:  Migraines since June, 2006, kidney stones
 
RX:  Daily - Verapamil, Trileptal
PRN:  Relpax, Prednisone, Dilaudid, Lortab, Lidocaine Nasal Spray

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 11, 2017 4:50 AM (GMT -7)
There are a total of 2,903,893 posts in 318,696 threads.
View Active Threads


Who's Online
This forum has 158108 registered members. Please welcome our newest member, SPIDER.
229 Guest(s), 5 Registered Member(s) are currently online.  Details
PeppermintTea, jgedlttlpill, Tudpock18, testuser1234, Steve n Dallas